Headache?Do you have a backache?When you have these first signs of pain, you may find a painkiller to relieve the pain in your body.Analgesics are the most commonly used drugs in the United States for the treatment of various medical conditions.However, although the use of pills can make the pain go away, it can also hurt your ears.
Researchers at Harvard University BWH showed in a study that women who use ibuprofen or acetaminophen for two or more days a week have an increased risk of hearing loss.The more a woman uses these drugs, the higher her risk of hearing loss.In addition, the link between drugs and hearing loss is often in women younger than 50, especially those who use ibuprofen for six or seven days a week.
There is no correlation between aspirin and hearing loss.
The results of the study will be published in the “American Journal of Epidemiology” on September 9.
Researchers hope to examine the relationship between the frequency of women’s use of aspirin, ibuprofen and acetaminophen and the risk of hearing loss in the “Nurse Health Study II”.
Sharon G. Curhan, the first author of BWH, said, “The possible mechanism is that non-steroidal anti-inflammatory drugs NSAIDs may reduce the blood flow of the cochlea and auditory organs and impair their functions. Acetaminophen may be depleted to protect the cochlea from damage. Some of the elements.”
Curhan pointed out that although analgesics are widely used over-the-counter drugs, they still have potential side effects.
“If individuals need to take these types of drugs on a regular basis, they should consult their health care professionals to discuss the risks and benefits, and explore other possible alternatives.”
This research was supported by the National Institutes of Health and Vanderbilt University School of Medicine. (made in China）